Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 141, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 17, 2004, 4:47 PM CDT for Angelina County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2004, 4:47 PM CDT (21:47 UTC)
- Expired
- May 17, 2004, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2283 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 4:00 PM CDT, 47 minutes earlier.
Area forecast discussion, May 17, 4:00 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 400 PM CDT MON MAY 17 2004 .DISCUSSION... THIS AFTERNOON AN UPPER LEVEL SHORT WAVE WAS SLOWLY MOVING OVER E TX AND W LA AND COMBINING WITH AVAILABLE MOISTURE...AFTERNOON HEATING...AND WEAK SEA BREEZE...AND OUTFLOW BOUNDARIES TO PRODUCE SHOWERS AND THUNDERSTORMS OVER THE EAST AND SOUTH SECTIONS. MORE SCATTERED ACTIVITY WAS NOTED OVER THE NORTH. SURFACE HIGH PRESSURE RIDGE CONTINUED TO EXTEND ACROSS THE GULF COAST STATES. OVER THE NEXT COUPLE OF DAYS THE SHORT WAVE BECOMES A CLOSED LOW AND SLOWLY SHIFTS SOUTH TOWARD THE CENTRAL GULF OF MEXICO WITH AN UPPER HIGH GRADUALLY BUILDING INTO THE LOWER MS VALLEY REGION FROM MEXICO AND SW TX. THE LOW ALOFT ALONG WITH WEAK VORTICITY ADVECTION...AFTERNOON HEATING...AND OUTFLOW BOUNDARIES WILL KEEP THE SOUTHEAST HALF OF THE FORECAST AREA IN CLOUD COVER AND HIGHER CHANCES OF SHOWERS AND THUNDERSTORMS DURING THE DAY AND INTO THE EVENING. DUE TO THE CLOUD COVER AND POSSIBLE RAINFALL AROUND... TEMPERATURES WILL BE A COOLER THAN THOSE LOCATIONS THAT DO NOT HAVE CLOUD COVER AND RAIN. THIS TIME OF YEAR TEMPERATURES HAVE THE POTENTIAL TO WARM WELL INTO THE 80S UNDER SUN. AFTER MID WEEK WITH THE UPPER LOW INTO THE GULF AND HIGH PRESSURE BUILDING OVER HEAD...THE RAIN CHANCES LOWER TO BELOW CLIMO NORMALS AND DAYTIME TEMPERATURES WARM WELL INTO THE 80S AND APPROACH 90. 06 && .PRELIMINARY POINT TEMPS/POPS... SHV 66 86 68 87 / 30 30 20 20 MLU 66 83 66 86 / 50 50 30 30 TXK 65 86 67 87 / 20 10 10 0 TYR 67 87 69 87 / 20 10 20 20 LFK 67 87 69 87 / 50 50 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, May 17, 12:00 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON MAY 17 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON MAY 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE OVER EAST TEXAS AND LOUISIANA AS ONE MOVES OFF TO THE EAST. THESE SYSTEMS WILL COMBINE WITH AVAILABLE MOISTURE...AFTERNOON HEATING...OUTFLOW BOUNDARIES FROM PREVIOUS ACTIVITY...AND SEABREEZE MOVING NORTH DURING THE AFTERNOON TO PRODUCE SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION. THE STRONGER THUNDERSTORMS SHOULD REMAIN OVER THE SOUTHEAST HALF OF THE REGION...GENERALLY SOUTHEAST OF AN EL DORADO TO SHREVEPORT...AND LUFKIN LINE. A FEW STORMS MAY BECOME SEVERE PRODUCING ISOLATED HIGH WIND GUSTS. RAINFALL WILL BE HEAVY AT TIMES IN THE THUNDERSTORMS WITH ONE TO TWO INCHES POSSIBLE... AND ISOLATED AMOUNTS TO NEAR THREE INCHES. SHOWERS AND THUNDERSTORMS WILL DECREASE DURING THE EVENING WITH LOSS OF AFTERNOON HEATING...BUT WITH AN UPPER LEVEL DISTURBANCE OVERHEAD...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP MAINLY OVER THE SOUTHERN AND EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA TUESDAY...AN UPPER LEVEL DISTURBANCE REMAINS IN PLACE...AND INTERACTS WITH THE AFTERNOON SEABREEZE FROM THE COAST. LOCALLY HEAVY RAINFALL IS POSSIBLE...BEFORE MUCH OF THE ACTIVITY BEGINS TO DIMINISH AFTER SUNSET. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY ACROSS PORTIONS OF DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA. 06
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 5:05 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 55 min |
| May 17, 5:47 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.